Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS Northern Indiana

February 17, 20084 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Feb 17, 2008, 1:43 PM EST for 4 counties in Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 17, 2008, 1:43 PM EST (18:43 UTC)
Expired
Feb 17, 2008, 2:30 PM EST
In force
47 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Adams County, IN, Allen County, IN, Huntington County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 171843
SVRIWX
INC001-003-069-179-171930-
/O.NEW.KIWX.SV.W.0009.080217T1843Z-080217T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM EST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN NORTHEAST INDIANA
  ALLEN COUNTY IN NORTHEAST INDIANA
  SOUTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA
  WELLS COUNTY IN NORTHEAST INDIANA

* UNTIL 230 PM EST

* AT 139 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR WARREN...OR ABOUT 14
  MILES WEST OF BLUFFTON...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BLUFFTON...
  OSSIAN...
  DECATUR...
  FORT WAYNE...
  NEW HAVEN...
  MARKLE...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

LAT...LON 4059 8505 4059 8545 4067 8545 4068 8548
      4128 8513 4128 8481 4127 8479 4093 8480
TIME...MOT...LOC 1843Z 215DEG 60KT 4074 8538

$$
2 follow-up statements
000 
WWUS53 KIWX 171907
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 PM EST SUN FEB 17 2008

INC069-171917-
/O.CAN.KIWX.SV.W.0009.000000T0000Z-080217T1930Z/
HUNTINGTON IN-
207 PM EST SUN FEB 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNTINGTON COUNTY
IS CANCELLED...

AT 202 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4059 8505 4059 8543 4068 8539 4068 8534
      4073 8534 4074 8535 4128 8502 4128 8481
      4127 8479 4093 8480
TIME...MOT...LOC 1907Z 215DEG 60KT 4105 8507 4080 8521

$$

INC001-003-179-171930-
/O.CON.KIWX.SV.W.0009.000000T0000Z-080217T1930Z/
ALLEN IN-ADAMS IN-WELLS IN-
207 PM EST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EST
FOR WELLS...NORTHWESTERN ADAMS AND EASTERN ALLEN COUNTIES IN
NORTHEAST INDIANA...

AT 202 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HESSEN CASSEL TO LIBERTY CENTER...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF FORT WAYNE TO 6 MILES WEST OF
BLUFFTON...AND MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  NEW HAVEN AND DECATUR...
  GRABILL...
  MONROEVILLE...
  WOODBURN...
  CUBA...LEO-CEDARVILLE AND PREBLE...
  MIDDLETOWN...WILLIAMS AND HOAGLAND...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4059 8505 4059 8543 4068 8539 4068 8534
      4073 8534 4074 8535 4128 8502 4128 8481
      4127 8479 4093 8480
TIME...MOT...LOC 1907Z 215DEG 60KT 4105 8507 4080 8521

$$
000 
WWUS53 KIWX 171930
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
229 PM EST SUN FEB 17 2008

INC001-003-179-171939-
/O.EXP.KIWX.SV.W.0009.000000T0000Z-080217T1930Z/
ALLEN IN-ADAMS IN-WELLS IN-
229 PM EST SUN FEB 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR WELLS...NORTHWESTERN ADAMS AND
EASTERN ALLEN COUNTIES IN NORTHEAST INDIANA EXPIRES AT 230 PM EST...

AT 226 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE. THESE STORM WILL STILL BE CAPABLE OF PRODUCING 
BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH AS THEY CONTINUE TO RACE 
NORTHEAST AT 65 MPH.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4059 8505 4059 8543 4068 8539 4068 8534
      4073 8534 4074 8535 4128 8502 4128 8481
      4127 8479 4093 8480
TIME...MOT...LOC 1929Z 215DEG 60KT 4135 8479 4110 8493

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 12:35 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 17, 12:35 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1235 PM EST SUN FEB 17 2008

.AVIATION...

A VARIETY OF WEATHER TO DEAL WITH IN TAFS. STRONG LOW PRESSURE
MOVING NORTHEAST THROUGH NORTHWEST ILLINOIS. MAIN WARM AIR ADVECTION
PRECIPITATION HAS MOVED NORTH OF AREA AND NOW DEALING WITH
CONVECTIVE LINES DEVELOPING IN WARM SECTOR WITH WARM MOISTURE
TRANSPORT. USING RADAR TRENDS FOR NEXT FEW HOURS WITH OCCASIONAL
SHOWERS AT BOTH TAF SITES. CANNOT RULE OUT ISOLATED THUNDER IN THE
NEAR TERM. HOWEVER...BETTER CHANCES FOR THUNDER ALONG PRE FRONTAL
BOUNDARY THAT MODELS HAVE BEEN PICKING UP ON FOR LATE THIS AFTERNOON
AND EARLY EVENING. BEGINNINGS OF THIS CONVECTION NOW FIRING OVER
SOUTHERN ILLINOIS AND LIFTING NORTHEAST. TRIED TO TIME A WINDOW AT
BOTH SITES BASED ON NAM12 OMEGA AND PRESSURE FIELDS. COLD FRONT
SLIDES THROUGH BEHIND THIS LINE THIS EVENING WITH COLD AIR ADVECTION
CHANGING ANY RESIDUAL PCPN TO SNOW RATHER QUICKLY. BEST MOISTURE TO
REMAIN IN NORTHWEST NEAR KSBN ALONG WITH LAKE ENHANCEMENT AS FETCH
BECOME FAVORABLE WITH COLDER AIR. BUFKIT SHOWS INVERSION HEIGHTS
RISING TO OVER 10 KFT BUT DELTA T VALUES MARGINAL IN LOWER TEENS.
SHOULD BE ENOUGH FOR ENHANCED LAKE EFFECT SHOWERS SO CONTINUED MVFR
VIS FOR THIS THROUGH END OF TAF. KFWA MAY SEE A BRIEF SNOW SHOWER
AND RESTRICTION BUT DID NOT INCLUDE AT THIS TIME GIVEN BETTER
MOISTURE AND LIFT FURTHER NORTHWEST. WILL MONITOR.

&&

.PREV DISCUSSION... /ISSUED 609 AM EST SUN FEB 17 2008/

UPDATE...
UPDATED TO DROP FREEZING RAIN ADVISORY AS TEMPERATURES HAVE RISEN
ABOVE FREEZING ACROSS THE CWA AND WILL CONTINUE TO RISE THIS
MORNING. OTRWS... NO SGFNT CHANGES MADE TO EARLIER GRIDS/ZFP.

SHORT TERM...
TODAY AND TONIGHT.

MAIN FOCUS OF PACKAGE WILL BE ON PRECIP AMOUNTS...RISK FOR
CONVECTION AND TIMING OF ARRIVAL OF COLDER AIR TONIGHT.

STG WAA RAPIDLY MOVING ACROSS CWA AS EXPECTED WITH ONLY AREAS
REMAINING AT OR BELOW FREEZING AS OF 3 AM FROM ROUGHLY COLDWATER MI
DOWN TO DEFIANCE OHIO. PHONE CALLS TO SOME OF THE COUNTIES YIELDED
AREAS OF SLICK SPOTS AND SOME ACCIDENTS. WILL HANDLE FREEZING
PRECIP IN PRE 1ST PERIOD AS STILL THINK FREEZING PRECIP SHOULD BE
DONE OR QUICKLY WINDING DOWN BY 12Z OR SO. PORTIONS OF THE FREEZING
RAIN ADVISORY WERE ALLOWED TO EXPIRE AT 4 AM. WILL MAKE SOME
MODIFICATION TO COVERAGE AREA OF ADVISORY TO COVER WHERE FZRA IS
OCCURRING AND THREAT FOR ICING WILL LINGER A FEW HOURS. ADVISORY
EXPIRES AT 11 AND 13Z AND MORE THAN LIKELY WILL BE ABLE TO BE
DROPPED EARLY. LARGE SHIELD OF PRECIP AND EVEN AN EMBEDDED STORM OR
2 CONTINUES TO DEVELOP AND EXPAND ACROSS THE AREA WITH SCT-NUMEROUS
SHOWERS AHEAD OF THIS AREA. STEADY RAIN SHOULD CONTINUE THROUGH A
GOOD PART OF THE MORNING...IR SAT SHOWED A POCKET OF TEMPS TO -65
C...WHICH SUBSEQUENTLY PRODUCED AT LEAST A SMALL CLUSTER OF STORMS
IN THE EFFINGHAM ILLINOIS AREA BETWEEN 2 AND 3 AM SHOWING THE AMOUNT
OF LIFT AND DYNAMICS WITH THIS SYSTEM. QPF AMOUNTS ON THE ORDER OF
AN INCH OR MORE STILL LOOKING TO BE A GOOD BET THROUGH THIS
AFTERNOON. WOULD NOT BE SURPRISED TO SEE SOME AMOUNTS PUSHING 1.5
INCHES OR MORE. FLOOD WATCH TO REMAIN IN EFFECT.

BY MID MORNING ENTIRE CWA WILL BE ABOVE FREEZING SO FOCUS WILL TURN
TOWARDS DRY SLOT TO MOVE IN AND ITS EFFECTS ON THE AREA. STILL
EXPECTED ROUNDS OF SHOWERS AND A FEW STORMS THIS AFTERNOON IN THE
WARM SECTOR AS TEMPS TOP OUT WELL INTO THE 40S AND LIKELY SOME
READINGS AROUND OR JUST ABOVE 50 IN SE SECTIONS. JUST AS HAS BEEN
THE CASE WITH SYSTEMS THIS YEAR OF SIMILAR SETUP...THINK FROPA THIS
EVENING WILL BE ACCOMPANIED BY A NARROW LINE OF CONVECTION THAT WILL
HAVE LOCALLY GUSTY WINDS. HAVE LEFT GRIDS ALONE FOR TONIGHT WITH
TIMING OF SWITCH OVER STILL LOOKING REASONABLE FROM WEST TO EAST IN
THE EVENING. GFS A BIT SLOWER ON THE COLDER AIR ARRIVING...BUT BOTH
CLOSE ENOUGH TO GO WITH PERSISTENCE ON IT.

LONG TERM...
LONG WAVE FROM HUDSON BAY TO WRN GULF OF MEXICO MONDAY MORNING
WILL MOVE SLOWLY EAST AND GRDLY WKN THIS WEEK WHILE STRONG WEST
COAST RIDGE ALSO SLOWLY WEAKENS WHILE MOVG EAST TO THE GRTLKS BY NEXT
WEEKEND. THIS WILL RESULT IN CONTD BELOW NORMAL TEMPS THROUGH MOST
OF THE WEEK... WITH TEMPS FINALLY GOING ABOVE NORMAL AGAIN BY THE END
OF THE PD. CYCLONIC FLOW ASSOCIATED WITH DEPARTING DEEP LOW OVER
ERN CANADA AND UPR LEVEL TROF PASSAGE WILL BRING SNOW SHOWERS TO
THE AREA MON/MON NGT. STRONG LOW LEVEL CAA DURING THIS PD WITH H85
TEMPS FALLING FROM AROUND -9C ON MONDAY MORNING TO AROUND -23C ON
TUE MORNING... WILL RESULT IN SFC TEMPS FALLING DURING THE DAY
MONDAY AND REACHING SINGLE DIGITS WITH WIND CHILLS APCHG ADVISORY
CRITERIA BY TUE MORNING. SHOULD ALSO BE RATHER MOIST IN LOW LEVELS
ENHANCING LAKE EFFECT POTENTIAL. NEGATIVE FACTOR THOUGH IS WINDS
WILL BE BLOWING ACROSS THE LAKE FROM 270-300 DIRECTION MON/MON
NGT... SO WEAKER MULTIPLE SNOW BANDS EXPECTED. STILL...BY THE TIME
LES WINDS DOWN TUE AFTN... STORM TOTALS IN SW MI SHOULD BE AROUND 6.

WK UPR LEVEL TROF WILL ROTATE AROUND UPR LOW OVER SRN CANADA TUE
NIGHT SENDING A WK CDFNT THROUGH THE AREA WITH ACCOMPANYING CHC OF
S-. THIS FRONT EXPECTED TO STALL NR KY/TN BORDER AS A WK WAVE
MOVES EAST ALONG IT WED NGT/THU BRINGING A CHC OF S- TO SRN PORTION
OF CWA. 00Z ECMWF ABOUT 36HRS FASTER THAN 00Z GFS IN MOVG UPR RIDGE
THROUGH THE AREA LATE IN THE PERIOD... FOLLOWED BY ANOTHER STRONG
SHRTWV LIFTING NE FROM SWRN U.S. INTO UPR MS VALLEY. THIS SOLUTION
SUPPORTS GOING POPS FOR FRI/SAT AND NO CHANGES MADE ATTM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ003>009-012>018-020-
     022>027-032>034.

MI...FLOOD WATCH THROUGH THIS EVENING FOR MIZ077>081.

OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ001-002-004-005-015-016-
     024-025.

LM...GALE WARNING THROUGH MONDAY MORNING FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...TAYLOR
AVIATION...LASHLEY
UPDATE...TAYLOR/LASHLEY
Hazardous weather outlook, Feb 17, 5:48 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 AM EST SUN FEB 17 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
548 AM EST SUN FEB 17 2008 /448 AM CST SUN FEB 17 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAIN COMBINED WITH SNOW MELT MAY CAUSE RENEWED OR
INCREASED FLOODING OF RIVERS... STREAMS AND LOW LYING AREAS.
LOCALIZED FLOODING DUE TO ICE JAMS IS ALSO EXPECTED ON SOME RIVERS.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING... SEVERE
STORMS ARE NOT EXPECTED... HOWEVER SOME STORMS THIS EVENING MAY
CONTAIN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW MAY CAUSE SOME SLICK ROADWAYS MONDAY THROUGH TUESDAY...
ESPECIALLY OVER SOUTHWEST MICHIGAN WHERE SNOW SHOWERS WILL BE MOST
PERSISTENT AND HEAVIEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND ICE JAMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
548 AM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALES WILL END MONDAY MORNING. CONDITIONS WILL BE HAZARDOUS FOR
SMALL CRAFT THROUGH TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 11:50 AM ESTRiver Flood WarningIWXElkhart, Saint Joseph71 hr
Feb 17, 11:50 AM ESTRiver Flood WarningIWXElkhart, Saint Joseph4 days
Feb 17, 1:33 PM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more14 hr
Feb 17, 2:13 PM ESTSevere Thunderstorm WarningIWXLaPorte47 min
Feb 17, 2:27 PM ESTSpecial Marine WarningIWX48 min
Feb 17, 5:35 PM ESTRiver Flood WarningIWXCass, Miami, Wabash29 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.